Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Knee pain, unable to climb stairs, stand for long, locking of legs. X-ray shows patellofemoral pain syndrome. Treatment?

For the past couple of years I have been having discomfort in both my knees. Then I began having problems walking up and down stairs, doing any type of sports and standing for long periods of time. As time went on, my legs would lock and give out. Recently, I fell at work and ended up going to the e.r. After getting the results of my xray , the dr. told me that it looked like I had patellofemoral pain syndrome . The dr gave instructions to use ice packs, leg exercises and to wear a knee sleeve. The exercises are done at least twice a day. I have been following orders for the past couple of weeks but it seems that the condition has not changed. My knees look as if there getting bigger with some deformity and it s even harder to walk up a flight of stairs. What could be the problem?
Asked On : Wed, 16 May 2012
Answers:  1 Views:  252
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Orthopaedic Surgeon 's  Response
Thanks for writing to us.
Patellofemoral pain is usually associated with unstable knees and weak muscles. It takes weeks of physiotherapy and extensive exercise regimens to show an effect.
You need to continue with the treatment prescribed to you and take an additional joint lubricant like glucosamine for relief.
I hope this information has been both informative and helpful for you.
Dr. Praveen Tayal
Answered: Wed, 16 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor